Doctor insights on:
Is it safe to take a multivitamin everyday? I'm not on any medication. And also, are they effective?
Yes it is and needed: In addition to a balance diet of Complex Carbs, Quality Proteins (plant and/or animal) and Essential Fats, a quality MVI (multivitamin) is an important consideration & is effective. Because our soils have been possibly over-farmed, we are losing some of the nutrient value of the produce grown. And, for that reason, along with the fact that most people eat a SAD (Standard American Diet), a MVI (multivitamin) should be added. ...Read more
Docs, could a multivitamin/can of diet caffeine-free sprite/blood pressure medication affect a blood glucose test?
Shouldn't: I would think that would be okay although, to be really safe, it's usually recommended that you fast beforehand. ...Read more
What seasonal allergy medications are safe to take with levothyroxine, Jolessa, escitalopram, a multivitamin and a probiotic blend?
Is Colace (docusate sodium) (Docusate 100 mg) safe in 31 week pregnancy? My prenatal multivitamin has Docusate as well. Is there any safer medication for constipation?
That is safe: Constipation can be an issue during pregnancy. So the docusate is important to reduce the amount of strain or vasalva pressure you put on your entire system when you're constipated and trying to have a BM. So you are safe to keep constipation at bay by taking a stool softener (docusate). ...Read more
Can you donate blood if you are taking prescription medications? Klonipin , cymbalta, 1 mg folic acid, singulair, qvar, Ventiolin , nasonex, latuda, (lurasidone) trazodone, as well as Allegra, and a multivitamin .
I take 50mg of metoprolol twice a day for hbp. When should I take a multivitamin to avoid drug interaction? Can I take naproxen?
Is it safe to take brain-enhancing multivitamin supplements w/ pharmacetuical drugs such as zyprexa (olanzapine)? Also do side effects from zyprexa (olanzapine) fade over time?
Probably, sometimes: Research has shown high doses of vit c, e, b3 ; b6 prevent tardive dyskinesia, a serious possible side effect of zyprexa (olanzapine). I don't know what's in the supps you're considering but there are no interactions between zyprexa (olanzapine) ; nutrients to the best of my knowledge so it's likely safe.As for side effects, sometimes they fade over time but unfortunately not always. Reducing dose often helps-see comment:. ...Read more
Pick well: Try to include healthy foods in your limited menu. Add condiments or sauces that you like to foods you may not like. Try to taste one new food each week. Vitamins are only part of a healthy diet, so supplements may be partially helpful. Nutritional supplements such as ensure may also be used. Check with your doctor for help, & possible referral to a nutrionist. ...Read more
Not MVIs (multivitamin): High-doses of vitamins a, c, and e plus zinc and copper were shown in the age-related eye disease study (areds) over a 5 year period to decrease the progression to wet macular degeneration in eyes with certain high risk characteristics. The doses of these vitamins and minerals in the areds formulation (like preservision) are higher than what is typically found in an MVI (multivitamin) (like centrum). ...Read moreSee 2 more doctor answers
Yes, however...: If one is not having adequate food intake they may well become deficient in vitamins, so a good multivitamin/mineral supplement will help assure you are getting needed nutrients. But this is no substitute for evaluating why you have a reduced appetite and treating the cause. Please see a qualified practitioner to evaluate this! ...Read more
Depends!: The answer to your question depends upon which MVI (multivitamin) to which you are referring. They're all different so you'll need to read the labels. The more difficult question to answer is how much is enough b vitamins. There's the rda or something like that. It's based upon minimum amount to prevent disease rather than amount necessary for optimal health. So the answer remains controversial. ...Read more
Need more diet nfo: While enriched bread has Folic Acid added, the best natural sources of folate (folic acid) are lentils, beans, dark leafy greens, broccoli & asparagus, so whether you are deficient depends on your intake of those, as well as genetics. Deficiency symptoms include fatigue, irritability, insomnia, depression and gingivitis. Deficiency increases risk of heart disease, cancer and dementia. See comment for more:. ...Read more
Age(53) (1)lv ejection fraction 32%.(2)lv regional wall motion abnormality.(3)rv normal in size with adequate systolic function. Dopller stdy mvis (multivitamin) e>a
My 5 yo son has hgb of 11 at his 4 and 5 year check up. Gave him Mvi (multivitamin) w/iron & didn't help. Rest of cbc wnl. He his having iron labs done. Serious?
Slightly low: Hemoglobin for a five year old boy is usually 11.5 or more; try to find a cause if it's low. I trust he eats sensibly -- especially, that you aren't non-supplementing vegetarians. If the red cells are not low, Junior may have thalassemia minor, a non-problem that becomes important only if he plans to marry someone else who has the same thing. Ask your physician. It's quite common. ...Read more
My 8yr old had an xray in ER for injury and md mentioned her bones were thin.She takes mvi (multivitamin) and drinks plenty of milk. What could cause thin bones?
See below: Multiple reasons can be the cause of thin bones including diet, activity, genetics, geographic location (eg. Northern vs southern with longer days and more sunlight), amount of sun exposure, etc. I would not rely on one x-ray done in an er to make a general diagnosis. See you pediatrician for further evaluation and work up if needed. ...Read more
None: At your age, unless you are pregnant or trying to get pregnant there is no need to take a multivitamin. It is best to get your nutrients from whole foods like fruits, vegetables, nuts, seeds, legumes, whole grains, and wild salmon. Ignore advice from any doctor who tells you to take such pills without knowing your medical and social history. ...Read more